Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 1, NWS Omaha, NE

September 10, 200527 counties in Nebraska; 5 counties in Iowa

NWS Omaha, NE issued this wind advisory at Sep 10, 2005, 3:56 AM CDT for 27 counties in Nebraska; 5 counties in Iowa. It took effect at Sep 10, 2005, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2005, 3:56 AM CDT (08:56 UTC)
In effect from
Sep 10, 2005, 9:00 AM CDT
Expired
Sep 10, 2005, 7:00 PM CDT
In force
10 hr
Issued by
NWS Omaha, NE
All 32 counties

Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 35 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 100856
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 AM CDT SAT SEP 10 2005

...SOUTH WINDS TO 45 MPH EXPECTED TODAY...

.STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL CAUSE
SOUTH WINDS TO INCREASE TO OVER 30 MPH BY LATE MORNING. WIND GUSTS
OVER 40 MPH WILL BE COMMON THIS AFTERNOON.

IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>090-101700-
/X.NEW.KOAX.WI.Y.0001.050910T1400Z-050911T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH
356 AM CDT SAT SEP 10 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTH WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE BEFORE NOON
TODAY...WITH SOME GUSTS TO 45 MPH LIKELY DURING THE AFTERNOON.
A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED LATE THIS AFTERNOON
AND EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR ONE HOUR OR LONGER. MOTORISTS IN LIGHT WEIGHT OR
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.


$$
3 follow-up statements
000 
WWUS73 KOAX 101554
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1054 AM CDT SAT SEP 10 2005

...SOUTH WINDS TO 45 MPH EXPECTED TODAY...

.STRONG LOW PRESSURE OVER THE NORTHERN PLAINS WILL PRODUCE SOUTH
WINDS GUSTING TO 45 MPH THIS AFTERNOON.

IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>090-102100-
/X.CON.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON-
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH
1054 AM CDT SAT SEP 10 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO THE 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED
THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR ONE HOUR OR LONGER. MOTORISTS IN LIGHT WEIGHT OR
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

SCHURR
000 
WWUS73 KOAX 102018
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 PM CDT SAT SEP 10 2005

IAZ043-055-056-069-079-NEZ034-043>045-050>053-065>068-078-088>090-
102130-
/X.CAN.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-BURT-COLFAX-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...TEKAMAH...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...
LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...
BEATRICE...TECUMSEH
318 PM CDT SAT SEP 10 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED...
ALTHOUGH SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH WILL
REMAIN POSSIBLE THROUGH EARLY EVENING ACROSS THE REGION. FOR THIS
REASON THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE
CANCELLED.

$$

NEZ011-012-015>018-030>033-042-110000-
/X.CON.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...COLUMBUS
318 PM CDT SAT SEP 10 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH WINDS AROUND 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH LATE AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS
EXPECTED THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR ONE HOUR OR LONGER. MOTORISTS IN LIGHT WEIGHT OR
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

DEWALD
000 
WWUS73 KOAX 102351
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
651 PM CDT SAT SEP 10 2005

NEZ011-012-015>018-030>033-042-110100-
/X.EXP.KOAX.WI.Y.0001.000000T0000Z-050911T0000Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...COLUMBUS
651 PM CDT SAT SEP 10 2005

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED...THEREFORE THE
NATIONAL WEATHER SERVICE AT OMAHA/VALLEY WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 7 PM CDT.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:20 AM CDT, 36 minutes earlier.

Area forecast discussion, Sep 10, 3:20 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CDT SAT SEP 10 2005

.DISCUSSION...
WINDS AND TEMPS THROUGH MONDAY...THEN PRECIP AND COOLER WEATHER WITH
FRONTAL PASSAGE TUESDAY AND BEYOND...ARE THE MAIN FORECAST CONCERNS.

SATELLITE PICTURES AND 00Z UPPER AIR MAPS SHOWED UPPER RIDGE HAD
ESTABLISHED ITSELF OVER THE CENTRAL PLAINS.  SOUTHWESTERLY FLOW
ALOFT BETWEEN RIDGE AND NORTHWESTERN U.S. LOW WAS STREAMING CLOUD
COVER WELL TO THE WEST AND NORTH OF THE CWA.  ONLY A FEW MID CLOUDS
WERE EVIDENT THIS MORNING OVER THE NORTHERN CWA.  SURFACE LOW
PRESSURE OVER THE NORTHERN HIGH PLAINS CONTINUED TO DEEPEN THIS
MORNING...PROVIDING TIGHT PRESSURE GRADIENT IN THE CENTRAL PLAINS.
NELIGH AND FAIRBURY PROFILERS INDICATED 40-45KT JET BETWEEN 2000 AND
5000 FT...AND KOAX 88D VAD WIND PROFILE SHOWED 30-45KT SOUTH TO
SOUTHWEST WINDS IN THE LOWEST 3000FT.  PLENTY OF SUNSHINE SHOULD
ALLOW WINDS TO MIX DOWN QUITE EASILY TODAY...AND FORECAST SOUNDINGS
AND BUFKIT DATA SUGGEST GUSTS WELL OVER 40 MPH LIKELY THIS
AFTERNOON.  THUS WILL POST WIND ADVISORY FOR ALL BUT THE FAR
SOUTHEAST CWA WHERE GRADIENT NOT AS TIGHT.  AS THE SURFACE LOW
SLOWLY DRIFTS SOUTHEAST SUNDAY AND MONDAY...SHOULD SEE SOME DECREASE
IN AFTERNOON WIND SPEEDS...BUT MAY HAVE TO POST ADDITIONAL
ADVISORIES LATER.

TEMPERATURES FOR THE NEXT THREE DAYS WILL CONTINUE TO BE QUITE
WARM.  MOS NUMBERS FROM GFS/NAM/NGM ALL POINT TO HIGHS AT OR ABOVE
90 THROUGH MONDAY.  GOOD MIXING AND PLENTY OF SUNSHINE SHOULD MAKE
THIS A REALITY...AND CURRENT FORECAST OF 90 TO 95 THROUGH MONDAY
STILL LOOKS ON TRACK.

BEYOND MONDAY MODELS ARE ALL POINTING TO COLD FRONTAL PASSAGE
BEGINNING TUESDAY MORNING IN THE NORTHWEST CWA.  INCREASE IN
MOISTURE AHEAD OF THE FRONT...AND COOLING TEMPS ALOFT AS UPPER
TROUGH MOVES INTO THE NORTHERN PLAINS...POINT TO INCREASING CHANCE
FOR PRECIP AHEAD OF FRONTAL BOUNDARY.  NAM SUGGESTS COULD SEE SOME
CONVECTION AS EARLY AS SUNDAY NIGHT IN THE NORTH...AND MAINTAINED A
SLIGHT CHANCE FOR THIS FROM PREVIOUS FORECAST.  BETTER CHANCES WILL
COME MONDAY NIGHT JUST AHEAD OF THE FRONT...THEN TUESDAY AS FRONT
ROLLS THROUGH THE CWA.

LATEST MEDIUM RANGE MODELS ARE PLUNGING FRONT FARTHER SOUTH INTO THE
PLAINS WEDNESDAY AND THURSDAY...LENDING TO LESS OF A CHANCE FOR
OVERRUNNING PRECIP LATER IN THE WEEK.  FOR NOW WILL ONLY MAKE MINOR
TWEAKS TO TIMING AND POPS...BUT WILL LIKELY HAVE TO MAKE MORE MAJOR
ADJUSTMENTS IF THESE MODEL TRENDS CONTINUE.  TEMPERATURES SHOULD
STILL BE MUCH COOLER...CLOSER TO NORMAL...REGARDLESS OF RAIN CHANCES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY 14Z SAT TIL 00Z SUN FOR ALL BUT FAR SERN NE.
IA...WIND ADVISORY 14Z SAT TIL 00Z SUN FOR ALL BUT FAR SWRN IA.

&&

DERGAN
Hazardous weather outlook, Sep 9, 5:10 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CDT FRI SEP 9 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
510 PM CDT FRI SEP 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND SATURDAY

WINDY CONDITIONS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.  SOUTH WINDS
WILL INCREASE TO 20 TO 30 MPH WITH WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT...
MONDAY MORNING AND FRIDAY...WITH A CHANCE OF THUNDERSTORMS MONDAY
AFTERNOON THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

ZAPOTOCNY

Nearby

Wind Advisories in Nebraska, 2005Wind Advisories in Iowa, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.